Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Rash on pips, burns, allergic reaction. Using petroleum jelly. What can be done?

I have had a repeated rash on my lips which burns like a sun burn and has small bumps. It starts from the inside and eventually progresses outward and usually lasts about a week. During that time I have to be careful what I eat. Certain foods and condiments (ketchup, BBQ sauce, spicy foods) cause my lips to burn. I am wondering if it is possibly that the rash is an allergic reaction to a food such as peppers. I have avoided any lip gloss or lipsticks and am using only petroleum jelly products to eliminate the possibility of an allergy to any of those products. Any lip products with menthol causes the condition to burn. I have also switched to children's toothpaste because regular adult pastes also burns my tongue and lips during this time.
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
HI teenamclamb
Thanks for coming to HCM
I think you must have told the site of lesion i.e at the angle of the mouth or towards left or right side repeatedly.
Allergic reactions may be a cause for lips swellings,but usually is associated with swellings at other sites, itching, rashes and is particular to some allergens like food stuffs.

Repeated swelling in a particular side right or left which may end with pustules may be due to herpes infection often called Herpes labialis
if it involves angle of mouth then may be due to vit. c cheilosis...

so the treatment depends upon the cause...
if allergic then immunotherapy, antihistaminics and in certain cases antihistaminics...
if cheilosis then tab vit.c 500mg twice a day
if herpes labialis then tab aciclovir course

so meet your doctor
best wishes
Answered: Sun, 7 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor